Meds and pregnancy!!

Hello All.

How are you all feeling?

I'm wondering if you can give me you're views/experiences as my doctor is being no help (currently looking for another one). My partner and I are wanting to start trying for a baby. I've read up on it and I understand it will be tough but symptoms may ease later in the pregnancy. I know we're all different but do you think this is the case?

Also I'm currently on meds. I came off of tramodol completely 2 weeks ago but still taking gabapentin. Does anybody know if this is safe during pregnancy? Has anybody taken this while pregnant? I've asked my doctor and all I get is ask at pain management which they referred me too but my first appointment isn't until March!!!

Thanks for any light you can shed on this. I don't know who else to ask.

6 Replies

  • What a poor doctor. No med is safe during pregnancy. Hope you find a better doctor soon. Good luck at the pain clinic, I found mine very helpful

  • Hi sweetie. Teamadol is an opiate. If you take them in pregnancy you have the chance of having a baby born with drugs withdrawal, so advice is "avoid".

    In East London, you're entitled to be rendered to the London Homeopathic NHS Hospital. I honestly don't know what you can and can't take in Herbal and Homeopathy in pregnancy. Arnica works wonders when it does. Acupuncture is also available.

    I'll also recommend meditation, that puts you in Theta brain waves, ie Bhuddist, Guided Meditation. They are self hypnotic, and convince your brain your body is asleep and goes in deep muscle relaxation and repair mode. Pain becomes distant. You can teach Yourself to remain or be in and out of it. Whatever you like. Imagery can be used in accordance to your beleif system, be it religious, Spiritual, atheist, agnostic, humanitarian, etc. Happy to help if you need a hand with designing one.

    All the best.


  • Thank you. I've stopped taking the tramodol as I already knew the problems with this drug. It took me months to come off of it properly. It's the gabapentin I'm having problems finding out about. I've researched but all I seem to find is things saying it depends if coming off the tablet is detrimental to the mother during pregnancy then it's best to stay on them it doesn't say anything about potential damage to the baby.

    I'm signing up for Bowen therapy soon so hopefully that will help.

  • Can't help sorry but just wanted to wish you well , my children were the best thing I ever did with my life. Good luck

    Be kind and gentle with yourself


    Chris X

  • I cannot help either, sorry. However, I want to genuinely and sincerely wish you all the best of luck.

    All my hopes and dreams for you


  • Hi Sam 1378,

    Firstly let me congratulate you on coming off Tramadol, as some people find it very hard, and suffer from bad withdrawal symptoms.

    I can't be of help with regards to pregnancy & meds, but I think your Dr is just avoiding the issue, as you are not pregnant yet, and I hope you can find a more supportive Dr. soon.

    The drug Gabapentin is actually an anti epileptic drug, and it is used off label for Fibro, and it is helpful for many Fibro sufferers. The reason that it states " if it detrimental to the pregnant mother to come off it, then it is better to stay on it." Is if the mother is likely to start having more fits, then the risk of coming off the drug is greater than staying on it. You are correct in noticing that it doesn't say anything about the risk to the baby.

    Please keep trying to get an understanding Dr. and I think that it may be helpful for you to speak to a Pharmacist. Most Pharmacies have a service whereby you can speak to the Pharmacist privately, and they have a much wider knowledge of medicines and the potential risks than Drs.

    Also, I know a few people who have tried Bowen Therapy, and they say "that it is very gentle, and although it doesn't take the pain away completely, they found that they were more relaxed and able to deal with pain better.

    Best wishes, and good luck.

    GP. 😊

You may also like...